Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Starting meds for the first time tomorrow
Feb 20, 2009

Hi Dr Keith, you are my hero and shining light living with hiv,

l am starting meds for the first time CD4 is 308 and viroal load 45,000 %19,

l told the doctor that l want a once daily med to take in the morning, he has come up with Truvada and Nevirapine to take one tablet in the first two weeks

then after two weeks to take 2 tablets nevirapine and one truvada in the morning...

Dr l know after two weeks you take one nevirapine tab in the morning and one at night, but l am out most nights,

so the doctor said its ok to take the once morning combo,

can you please give me your opinion on my once daily morning combo.....

what are the normal side effects from this combo ???

Thank you so much for your time

Frank

Response from Dr. Henry

Though most patients do well with once daily nevirapine most studies have suggested that twice daily dosing may be slightly superior(general practice with nevirapine is that the first two weeks are once daily and then twice daily dosing). I follow some patients who were doing well on twice daily nevirapine (suppressed viral levels) who then switched to once daily chronic dosing. That regimen is generally well tolerated if one doesn't develop skin/liver problems from nevirapine (seen in first months in most cases) or mild/modest stomach complaints from the Truvada (gas,loose stools most often). Good luck! KH



Previous
Atripls
Next
efavirenz and sperm count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement